Florida, 2004

Hail in Florida, June 25, 2004

June 25, 2004 · NWS JAX · 1 event in 1 county or zone

Several reports of golf ball size hail by Florida Highway Patrol in south and southeast Ocala.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Several reports of golf ball size hail by Florida Highway Patrol in south and southeast Ocala.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 3:44 PM EST, 11 minutes earlier.

Area forecast discussion, Jun 25, 3:44 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT FRI JUN 25 2004

.SHORT TERM...
OLD OUTFLOW BOUNDARY/REMNENTS OF YESTERDAYS SQUALL LINE ALONG THE
UPPER GULF COAST BECOMING A FOCUSING MECH FOR CONVECTION OVER THE
FLORIDA PANHANDLE AND BIG BEND. CONVECTION WILL MOVE INTO THE AREA
THIS EVENING...ESPECIALLY OVER SOUTHEAST GEORGIA.  WITH A MAINLY
ZONAL FLOW ALOFT CONVECTION WILL HINGE ON UPPER LEVEL IMPULSES
MOVING ACROSS THE UPPER GULF COAST FOR THE NEXT FEW DAYS. AN UPPER
LEVEL LOW EAST OF THE ABACOS IS MOVING WEST WITH POPCORN CUMULUS
TYPE CONVECTION IN THE CORE BUT THAT LOW SHOULD MOVE ACROSS CENTRAL
AND SOUTHERN FLORIDA OVER THE NEXT 24 HOURS OR SO.  MODELS NOT
DOING A GOOD JOB IN PICKING UP ON THAT UPPER LOW AND SOME OF THAT
CONVECTION COULD AFFECT THE SOUTHERN COUNTIES OVER THE WEEKEND.

.LONG TERM...
AN UPPER LEVEL TROUGH DIGS A BIT SOUTHWARD LATE THIS WEEKEND
EARLY NEXT WEEK WITH SHORT WAVES/IMPULSES ROTATING THROUGH THE BASE.
AS THEY DO A SERIES OF CONVECTIVE CLUSTERS WILL MOVE ACROSS THE
NORTHERN GULF COAST INTO EARLY NEXT WEEK.  EXPECT THE CONVECTION TO
BE HIGHLY DIURNAL IN NATURE DESPITE THE UPPER LEVEL SUPPORT WITH
NOCTURAL CONVECTION OVER THE ATLANTIC AND APALACHEE BAY AND INLAND
DAY TIME CONVECTION ENHANCED BY THE UPPER LEVEL SUPPORT...
ESPECIALLY WHEN THE IMPLUSES ARE IN PHASE WITH MAX DIURNAL HEATING.

&&

.MARINE...REGIONAL BUOYS REPORTING SLY WINDS AROUND 15 KNOTS AND
SEAS UPWARDS TO 3 FEET. A RIDGE OF HIGH PRESSURE WILL REMAIN SOUTH OF
THE LOCAL WATERS INTO NEXT WEEK...PROVIDING A SWLY FLOW OVER THE AREA.
A FRONTAL SYSTEM WILL APPROACH THE AREA ON SATURDAY...STALLING
NORTH OF THE AREA ON SUNDAY. ANOTHER FRONT WILL APPROACH THE AREA EARLY
NEXT WEEK. NOCTURNAL SURGE AROUND 15 KNOTS NEXT SEVERAL NIGHTS...WITH
VALUES COMING CLOSE TO SCEC LEVELS OF 15-20 KNOTS OVER THE OFFSHORE
GEORGIA WATERS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 74 89 72 89 / 40 40 30 50
SSI 77 88 75 88 / 30 40 30 30
JAX 77 91 73 91 / 30 50 30 50
SGJ 77 90 73 89 / 20 50 30 40
GNV 75 90 72 90 / 30 50 30 60
OCF 76 90 73 91 / 30 50 30 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

SANDRIK/HESS
Hazardous weather outlook, Jun 25, 12:00 PM EST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
100 PM EDT FRI JUN 25 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260900-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
100 PM EDT FRI JUN 25 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN AREA OF LOW PRESSURE WILL TRACK NORTHEAST THROUGH THE GULF COAST
STATES. A MOIST SOUTHWEST FLOW AHEAD OF THIS SYSTEM WILL ALLOW FOR
ANOTHER AFTERNOON OF SCATTERED SHOWER AND THUNDERSTORM ACTIVITY.
PRIOR TO STORM DEVELOPMENT HOWEVER...THE MOIST CONDITIONS WILL
COMBINE WITH HIGH TEMPERATURES TO PRODUCE HEAT INDICES BETWEEN
100 AND 105 THIS AFTERNOON.

BY LATE AFTERNOON...SHOWERS AND THUNDERSTORMS WILL INCREASE
IN COVERAGE WITH THE BEST CHANCE OVER NORTHERN PORTIONS OF THE
FORECAST AREA AS WELL AS ALONG THE SOUTHEAST GEORGIA COAST. A
FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE AND
WILL INCLUDE LARGE HAIL AND DAMAGING WIND GUSTS. ALL STORMS THAT
FORM WILL BE CAPABLE OF FREQUENT LIGHTNING AND BRIEF PERIODS OF
VERY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TOMORROW THROUGH THURSDAY...
SCATTERED MAINLY AFTERNOON THUNDERSTORMS WILL CONTINUE THROUGH
THURSDAY.  THE STRONGEST STORMS EACH DAY WILL PRODUCE FREQUENT
LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR CABLE TELEVISION FOR ANY UPDATES OR WARNINGS. FOR
ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

SANDRIK

In the hours before

Special weather statement, Jun 25, 2:27 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT FRI JUN 25 2004

FLZ020>022-252015-
COLUMBIA FL-HAMILTON FL-SUWANNEE FL-
327 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
SUWANNEE...COLUMBIA AND EASTERN HAMILTON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT...

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
5 MILES EAST OF SUWANNEE SPRINGS TO 5 MILES NORTH OF LAKE CITY TO 4
MILES WEST OF ICHETUCKNEE SPRINGS STATE...MOVING NORTHEAST AT 20
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND WINFIELD...WHITE SPRINGS...SUWANNEE VALLEY...ICHETUCKNEE
SPRINGS STATE...HILDRETH...LAKE CITY...FIVE POINTS AND COLUMBIA
THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 25, 2:42 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT FRI JUN 25 2004

FLZ020>023-030-031-252030-
BAKER FL-BRADFORD FL-COLUMBIA FL-HAMILTON FL-SUWANNEE FL-UNION FL-
342 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD...
UNION...SUWANNEE...BAKER...COLUMBIA AND HAMILTON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT...

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES NORTH OF WHITE SPRINGS TO 5 MILES NORTHEAST OF FIVE POINTS TO
4 MILES NORTHEAST OF ICHETUCKNEE SPRINGS STATE...OR ALONG A LINE
EXTENDING FROM 12 MILES EAST OF SUWANNEE SPRINGS TO 7 MILES NORTHEAST
OF LAKE CITY TO 4 MILES NORTHEAST OF ICHETUCKNEE SPRINGS STATE...
MOVING NORTHEAST AT 20 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WINFIELD...WHITE SPRINGS...SUWANNEE VALLEY...LAKE CITY...ICHETUCKNEE
SPRINGS STATE...HILDRETH...FIVE POINTS AND COLUMBIA THROUGH 430 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WELSH
Special weather statement, Jun 25, 2:52 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
352 PM EDT FRI JUN 25 2004

GAZ132>134-149-150-163-252030-
ATKINSON GA-BACON GA-CLINCH GA-COFFEE GA-JEFF DAVIS GA-WARE GA-
352 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
ATKINSON...WARE...COFFEE...JEFF DAVIS AND BACON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT...

AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CENTERED 2 MILES EAST OF DOUGLAS...MOVING NORTHEAST AT 30 MPH. THIS
WILL ALSO AFFECT AREAS AROUND DOUGLAS...BROXTON...WEST GREEN...
BICKLEY...NICHOLLS...SNIPESVILLE...DENTON AND ALMA THROUGH 430 PM
EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WELSH
Special weather statement, Jun 25, 3:00 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT FRI JUN 25 2004

GAZ132>134-149-150-163-252030-
ATKINSON GA-BACON GA-CLINCH GA-COFFEE GA-JEFF DAVIS GA-WARE GA-
400 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH...
ATKINSON...WARE...COFFEE...JEFF DAVIS AND BACON COUNTIES FOR STRONG
THUNDERSTORM WINDS AND HAIL VALID UNTIL 430 PM EDT...

AT 352 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF DOUGLAS...MOVING NORTHEAST
AT 30 MPH. THIS WILL ALSO AFFECT AREAS AROUND DOUGLAS...BROXTON...WEST
GREEN...BICKLEY...NICHOLLS...SNIPESVILLE...DENTON AND ALMA THROUGH 430
PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WELSH
Special weather statement, Jun 25, 3:07 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT FRI JUN 25 2004

FLZ040-252045-
MARION FL-
407 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN MARION
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM
EDT...

AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 15 MILES WEST OF SUMMERFIELD...OR ABOUT
8 MILES NORTHEAST OF INVERNESS...MOVING NORTHEAST AT 20 MPH. THIS
STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OCALA AIRPORT...
SUMMERFIELD...BELLEVIEW...WEIRSDALE...SANTOS...OCALA AND LAKE WEIR
THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

ZAPPE
Special weather statement, Jun 25, 3:10 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 PM EDT FRI JUN 25 2004

GAZ134-149>152-252100-
ATKINSON GA-BACON GA-BRANTLEY GA-PIERCE GA-WARE GA-
410 PM EDT FRI JUN 25 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...
ATKINSON...WARE...PIERCE AND BACON COUNTIES FOR STRONG THUNDERSTORM
WINDS AND HAIL VALID UNTIL 500 PM EDT...

AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES NORTH OF MILLWOOD...
OR ABOUT 12 MILES EAST OF PEARSON...MOVING NORTHEAST AT 30 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
MILLWOOD...WARESBORO...BICKLEY...DIXIE UNION...SUNNYSIDE...
DEENWOOD...ALMA AND BLACKSHEAR THROUGH 445 PM EDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

WELSH

The radar

The Jacksonville radar (KJAX), 151 km away, was scanning. The volume nearest the first event began at 20:53 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Marion

When
June 25, 3:55 PM EST
Where
Marion County, Ocala
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
29.183, -82.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5397140.